Erowid References Database
Schneir A, Metushi IG, Sloane C, Benaron DJ, Fitzgerald RL.
“Near death from a novel synthetic opioid labeled U-47700: emergence of a new opioid class”.
Clin Toxicol (Phila). 2016 Jul 24;p1-4.
In the last decade there has been a worldwide surge in the recreational abuse of novel psychoactive substances, particularly amphetamine derivatives and synthetic cannabinoids. Synthetic opioids such as AH-7921, MT-45, and U-47700, with structures distinct from those ever used therapeutically or described recreationally, have also recently emerged.
We report a patient who suffered respiratory failure and depressed level of consciousness after recreationally using a novel synthetic opioid labeled U-47700. A single dose of naloxone administered by paramedics completely reversed his opioid poisoning. Comprehensive laboratory analysis confirmed the presence of a novel synthetic opioid and excluded other drugs. The drug used appeared to have caused a false positive benzodiazepine result on the initial urine drugs of abuse panel.
The case we describe of toxicity from the synthetic opioid labeled U-47700 highlights the emerging trend of novel synthetic opioid abuse.
U-47700; novel opioid; novel psychoactive substance; opioid poisoning; synthetic opioid
[ Cite HTML